my daughter has been taking it for pain in hospital for four months.She keeps going back asking for more medicine im afraid she is getting addicted to it how can help her?
I suspect you mean the medication dilaudid? Dilaudid is a relatively strong opiate narcotic for pain that is addictive. If you daughter has been on this medication for four months then she is dependent on it meaning that if she tries to stop it she will experience withdrawals. As long as she is taking it as prescribed and is still in pain, then I wouldn't be too concerned about addiction. When her pain is resolved she will have to taper off the dilaudid slowly over time to avoid withdrawals. If she continues to take the medication without having the need, then I would worry about addiction. Only your daughter and her doctor can really make that decision.
laurieshay said it all, mabe you can sit with your daughter and ask her if you two have a close relationship she my just tell you if she feels addicted. if she is a taper will be needed. i too am on a taper off of percocet. its no fun at all but needs to be done. hope you get the answers your looking for
- Dilaudid Information for Consumers
- Dilaudid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Dilaudid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Dec 2009 • 2 answers
Posted 22 Aug 2011 • 4 answers
Posted 6 Jan 2012 • 1 answer
Posted 17 Mar 2012 • 1 answer
Posted 10 Sep 2015 • 2 answers